Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 151, NWS Kansas City, MO

June 9, 2009Bates County, Cass County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 9, 2009, 1:30 PM CDT for Bates County, Cass County, Missouri. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2009, 1:30 PM CDT (18:30 UTC)
Expired
Jun 9, 2009, 2:00 PM CDT
In force
30 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Bates County, MO, Cass County, MO

The radar

The Pleasant Hill radar (KEAX), 26 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 1:45 PM CDTTSTM WND GST 64Harrisonville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 9:02 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 091830
SVREAX
MOC013-037-091900-
/O.NEW.KEAX.SV.W.0151.090609T1830Z-090609T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
130 PM CDT TUE JUN 9 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BATES COUNTY IN WEST CENTRAL MISSOURI...
  WESTERN CASS COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 200 PM CDT

* AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CLEVELAND TO DREXEL...AND   
MOVING EAST AT 25 MPH. THIS REPLACES THE PREVIOUS THUNDERSTORM 
WARNING FOR THIS LINE OF STORMS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PECULIAR AROUND 140 PM CDT.
  HARRISONVILLE...ARCHIE AND ADRIAN AROUND 155 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3875 9426 3839 9428 3839 9461 3874 9461
TIME...MOT...LOC 1829Z 259DEG 22KT 3869 9452 3843 9455

$$

CDB
2 follow-up statements
000 
WWUS53 KEAX 091840
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
140 PM CDT TUE JUN 9 2009

MOC013-037-091900-
/O.CON.KEAX.SV.W.0151.000000T0000Z-090609T1900Z/
BATES MO-CASS MO-
140 PM CDT TUE JUN 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN CASS
AND NORTHWESTERN BATES COUNTIES UNTIL 200 PM CDT...

AT 139 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM PECULIAR TO ADRIAN...MOVING EAST AT 25 MPH. UP TO PENNY SIZE 
HAIL IS ALSO POSSIBLE WITH THIS LINE OF STORMS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ARCHIE AND ADRIAN AROUND 145 PM CDT.
  HARRISONVILLE AROUND 150 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3875 9426 3839 9428 3839 9461 3874 9461
TIME...MOT...LOC 1839Z 259DEG 22KT 3870 9444 3844 9439

$$

CDB
000 
WWUS53 KEAX 091857
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
157 PM CDT TUE JUN 9 2009

MOC013-037-091907-
/O.EXP.KEAX.SV.W.0151.000000T0000Z-090609T1900Z/
BATES MO-CASS MO-
157 PM CDT TUE JUN 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CASS AND NORTHWESTERN
BATES COUNTIES WILL EXPIRE AT 200 PM CDT...

AT 157 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3875 9426 3839 9428 3839 9461 3874 9461
TIME...MOT...LOC 1857Z 259DEG 22KT 3872 9430 3846 9425

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:48 AM CDT, 6 hours 42 minutes earlier.

Area forecast discussion, Jun 9, 6:48 AM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
648 AM CDT TUE JUN 9 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

...HEAVY RAIN POSSIBLE ACROSS NORTHERN MISSOURI TONIGHT...

ZONAL FLOW IS CURRENTLY PREVAILING ACROSS THE CENTRAL PLAINS AS A
CLOSED LOW ACROSS THE U.S./CANADIAN BORDER -AND TROUGH OFF THE
CALIFORNIA/BAJA COAST- KEEP A RIDGE ACROSS MEXICO AND THE SOUTHERN
PLAINS SUPPRESSED. VERITY OF MODELS FORECAST THAT THE
CALIFORNIA/BAJA TROUGH WILL EJECT SEVERAL SHORTWAVES INTO THE ZONAL
FLOW ACROSS THE PLAINS THROUGH THE REST OF THE WORK WEEK AND INTO
THE WEEKEND. CLOSER TO HOME...THE FRONT THAT PUSHED THROUGH THE
REGION YESTERDAY HAS SETTLED ALONG THE ARKANSAS/MISSOURI BORDER.
SHORTWAVES MOVING INTO THE ZONAL FLOW WILL HELP SHIFT THE FRONT BACK
NORTH TODAY...UNFORTUNATELY FINDING THE SHORTWAVE IN THE CONFLUENT
FLOW ACROSS THE PLAINS IS A BIT OF A TASK. STILL...UP SWING IN
CLOUDS ON INFRARED IMAGERY OVER THE PAST SEVERAL HOURS ACROSS THE
FAR WESTERN PLAINS...ALONG WITH VEERING H8 WINDS IN THE PROFILER
NETWORK OUT THAT WAY...INDICATE THAT ONE OF THESE HARD TO SEE WAVES
IS HEADING THIS WAY.

SHORT RANGE MODEL OUTPUT IS HAVING A BIT OF A TIME PINNING DOWN HOW
FAR NORTH THE FRONT WILL MOVE TODAY....WHICH IS UNDERSTANDABLE GIVEN
THE THE ZONAL FLOW AND COOL HIGH PRESSURE CURRENTLY SPREAD ACROSS
KANSAS AND MISSOURI. NOT GOING TO GET TO HUNG UP ON ON WHICH MODEL
IS RIGHT OR WRONG FOR NOW...BUT INSTEAD AM CHOOSING TO SIMPLY FOCUS
ON THE FACT THAT A WARM FRONT WILL BE LIFTING INTO CENTRAL -MAYBE
NORTHERN- MISSOURI TODAY. SHORTWAVE MOVING THOUGH TODAY/TONIGHT WILL
THEN FOCUS THE LOW LEVEL JET ACROSS THE FRONT OVERNIGHT. WITH
PRECIPITABLE WATER VALUES IN EXCESS OF 1.5 INCHES...BASIC
FORECASTING POINTS AT A STRONG POTENTIAL FOR CONVECTION WITH HEAVY
RAIN ACROSS AT LEAST THE NORTHERN HALF OF THE FORECAST AREA TONIGHT.
AS A RESULT...HAVE BUMPED POPS INTO THE CATEGORICAL RANGE FOR
TONIGHT ALONG AND NORTH OF HIGHWAY 36 FROM ST. JOSEPH TO MACON. HAVE
HOISTED A FLASH FLOOD WATCH ACROSS THESE PORTIONS OF MISSOURI FOR
TONIGHT AS A RESULT. DAY SHIFT MIGHT NEED TO REFINE ITS LOCATION AND
TIMING...BUT WITH FLASH FLOOD GUIDANCE VALUES OF 1 INCH OR LESS
ACROSS THE MANY PARTS OF THE WATCHED AREA...AND RIVERS ALREADY
SWOLLEN FROM RECENT RAINS...INDICATIONS ARE THAT IT WONT TAKE MUCH
TO PRODUCE SOME SORT OF FLOODING.

AS FOR TODAY...SHORTWAVE MOVING OUT OF THE DESERT SOUTHWEST MIGHT
KICK CONVECTION OFF EVEN BEFORE TONIGHT. WITH A WARM FRONT MOVING
NORTH...AND SOME MID-LEVEL INSTABILITY...THE WAVE SHOULD ONLY BE
LIMITED BY AVAILABLE MOISTURE...SO IT SHOULD BE ABLE GET SOME
ACTIVITY GOING BY THIS AFTERNOON AS THE MOISTURE MOVES NORTH. HAVE
HOWEVER...DID LIMITED LIKELY POPS TO WESTERN REACHES OF THE FORECAST
AREA BASED ON THE LIMITING MOISTURE.

VICINITY OF THE WARM FRONT AND A 50 KNOT H5 JET STREAK MIGHT PROVIDE
ENOUGH SHEAR THAT SOME OF THE ACTIVITY THAT OCCURS THIS AFTERNOON
MIGHT PRODUCE MARGINALLY SEVERE WEATHER. SIMILAR LOGIC APPLIES TO
THE CONVECTION THAT OCCURS TONIGHT...THOUGH BEST POTENTIAL FOR
SEVERE WEATHER WOULD BE ALONG THE SOUTH SIDE OF ANY CONVECTIVE
COMPLEX THAT DEVELOPS.

FOR WEDNESDAY AND WEDNESDAY NIGHT...THE COLD POOL PUT DOWN BY
TONIGHTS CONVECTION WILL HELP SHOVE THE FRONTAL BOUNDARY -WHEREVER
IT IS- BACK TO THE SOUTH. BUT...THE FRONT WILL MOST LIKELY WAIT TILL
WEDNESDAY NIGHT/THURSDAY TO EXIT THE FORECAST AREA COMPLETELY. THIS
WILL LEAVE A CHANCE OF MORE STORMS ACROSS THE FORECAST AREA THROUGH
WEDNESDAY NIGHT.

CUTTER

&&

.AVIATION...

FOR THE 12Z TAFS...ELEVATED MOISTURE ADVECTION ASSOCIATED WITH A
MID-LEVEL SPEED MAX WAS ALREADY BEGINNING TO GENERATE WIDESPREAD
ELEVATED CONVECTION ACROSS NORTH CENTRAL KANSAS INTO NEBRASKA. THIS
ACTIVITY WILL CONTINUE TO INCREASE IN COVERAGE AND SPREAD EAST THIS
MORNING...REACHING THE TERMINALS AROUND THE NOON HOUR. SHOWERS AND
EMBEDDED STORMS WILL IMPACT THE TERMINALS FOR MUCH OF THE
AFTERNOON...ALTHOUGH GIVEN THEIR HIGH BASED NATURE...CONDITIONS
SHOULD REMAIN GENERALLY VFR.

SOME QUESTION REMAINS AS TO HOW MUCH OF A BREAK WE WILL SEE EARLY
THIS EVENING BEFORE THE SECOND ROUND OF PRECIPITATION BUILDS TOWARD
THE AREA. A LARGE THUNDERSTORM COMPLEX...ORIGINATING FROM AN
EXPECTED SEVERE WEATHER OUTBREAK OVER SRN KS/NRN OK ALONG A
RETREATING WARM FRONT...WILL OVERSPREAD THE TERMINALS THIS EVENING.
THE TRACK OF THE SURFACE LOW SHOULD KEEP WINDS GENERALLY FROM THE
SOUTHEAST TO EAST-SOUTHEAST THROUGH TONIGHT...ALTHOUGH LOCAL
CONDITIONS WITH VARIABLE/GUSTY WINDS MAY BE POSSIBLE ACROSS THE
KANSAS CITY TERMINALS LATE THIS EVENING.

MODERATE TO HEAVY PRECIPITATION MAY ACCOMPANY TONIGHTS MCS...WITH
CEILINGS GRADUALLY LOWERING TO MVFR. AS MOISTURE POOLS LONG AND JUST
BEHIND THE BROAD SURFACE LOW...WOULD NOT BE SURPRISED TO SEE LATER
AMENDMENTS TAKE CEILINGS TO IFR OVERNIGHT.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM TUESDAY TO 7 AM WEDNESDAY FOR
     MOZ002-MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ012-
     MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-
     MOZ023-MOZ024-MOZ025.

KS...NONE.
Hazardous weather outlook, Jun 9, 12:58 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT TUE JUN 9 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1258 PM CDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A BAND OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS WESTERN AND
CENTRAL MISSOURI THIS AFTERNOON. SOME STORMS MAY BE SEVERE ALONG AND
SOUTH OF INTERSTATE 70 EARLY THIS AFTERNOON. THE PRIMARY THREATS ARE
LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL.

THIS THUNDERSTORM COMPLEX WILL PUSH AN OUTFLOW BOUNDARY SOUTH TO JUST
SOUTH OF THE OUTLOOK AREA THIS AFTERNOON WITH THE ATMOSPHERE
CONTINUING TO STABILIZE THIS AFTERNOON. HOWEVER...AS A STORM SYSTEM
MOVES NORTHEAST OUT OF SOUTHERN KANSAS...THE OUTFLOW BOUNDARY WILL
RETREAT NORTH THIS EVENING WITH A MOIST AND UNSTABLE AIR MASS SURGING
BACK NORTH TO AREAS ALONG AND SOUTH OF INTERSTATE 70. THE FUTURE
LOCATION OF THIS BOUNDARY THIS EVENING IS SOMEWHAT IN QUESTION.

SEVERE THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP IN CENTRAL
KANSAS THIS AFTERNOON WITH THE ACTIVITY TO MOVE NORTHEAST INTO
WESTERN MISSOURI LATE THIS EVENING. SEVERE THUNDERSTORMS ARE LIKELY
ACROSS MUCH OF THE OUTLOOK AREA TONIGHT. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY THREAT. HOWEVER...ISOLATED TORNADOES ARE ALSO
POSSIBLE TONIGHT...ALONG AND SOUTH OF INTERSTATE 70.

THE THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAINFALL TONIGHT. A FLASH
FLOOD WATCH IS CURRENTLY IN EFFECT TONIGHT FOR NORTHERN MISSOURI. THE
FLASH FLOOD WATCH MAY BE EXTENDED SOUTH TO COVER MUCH OF THE
REMAINDER OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DUE TO THE NIGHTTIME THUNDERSTORM ACTIVITY...ANOTHER OUTFLOW BOUNDARY WILL SAG
SOUTH INTO SOUTHERN MISSOURI ON WEDNESDAY MORNING WITH THE BOUNDARY
POSSIBLY RETREATING A LITTLE NORTH DURING THE DAY ON WEDNESDAY. A FEW
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY...MAINLY
ALONG AND SOUTH OF INTERSTATE 70. THE PRIMARY THREAT IS LARGE HAIL.

THERE IS A THREAT OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY FOR
PORTIONS OF THE OUTLOOK AREA. AT THIS TIME...IT IS TOO EARLY TO
DETERMINE WHETHER THE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT...MAINLY
ALONG AND SOUTH OF INTERSTATE 70.

DB

In the hours before

Local storm report, Jun 9, 12:27 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     HAIL             LENEXA                  38.96N 94.79W
06/09/2009  E1.00 INCH       JOHNSON            KS   BROADCAST MEDIA

&&

ABAILEY
Special weather statement, Jun 9, 12:40 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1240 PM CDT TUE JUN 9 2009

KSZ103>105-MOZ028-091815-
JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE-
1240 PM CDT TUE JUN 9 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN JOHNSON...SOUTHEASTERN
LEAVENWORTH...SOUTHEASTERN PLATTE AND WYANDOTTE COUNTIES UNTIL 115 PM
CDT...

AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DE SOTO...MOVING NORTHEAST AT 25 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3929 9471 3921 9461 3916 9461 3915 9460
      3913 9460 3892 9493 3905 9499

ACH
Local storm report, Jun 9, 12:42 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1242 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             3 W LENEXA              38.96N 94.84W
06/09/2009  E1.75 INCH       JOHNSON            KS   NWS EMPLOYEE

&&

ABAILEY
Local storm report, Jun 9, 12:43 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1243 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     TSTM WND GST     BASEHOR                 39.13N 94.93W
06/09/2009  E60 MPH          LEAVENWORTH        KS   EMERGENCY MNGR

&&

ABAILEY
Special weather statement, Jun 9, 1:09 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
109 PM CDT TUE JUN 9 2009

MOZ037-038-091845-
JACKSON-LAFAYETTE-
109 PM CDT TUE JUN 9 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN JACKSON AND SOUTHWESTERN
LAFAYETTE COUNTIES UNTIL 145 PM CDT...

AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEES SUMMIT...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL AND LOCALLY HEAVY RAINFALL IS EXPECTED WITH THIS STORM.

LAT...LON 3884 9460 3890 9460 3910 9407 3891 9409
      3891 9412 3889 9412 3883 9440

ACH
Local storm report, Jun 9, 1:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
121 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             2 NE LENEXA             38.98N 94.76W
06/09/2009  E1.00 INCH       JOHNSON            KS   PUBLIC

            COCORAHS REPORT

&&

ABAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:56 AM CDTFlash Flood WatchEAXAdair, Andrew, Buchanan, Caldwell, Carroll, Cass and 27 more24 hr
Jun 9, 10:03 AM CDTSevere Thunderstorm WarningEAXCass27 min
Jun 9, 10:11 AM CDTSevere Thunderstorm WarningEAXBates, Cass34 min
Jun 9, 10:21 AM CDTSevere Thunderstorm WarningEAXCass, Jackson24 min
Jun 9, 10:25 AM CDTSevere Thunderstorm WarningEAXBates35 min
Jun 9, 10:43 AM CDTSpecial Weather StatementEAXJackson32 min
Jun 9, 10:44 AM CDTSpecial Weather StatementEAXHenry46 min
Jun 9, 10:50 AM CDTSpecial Weather StatementEAXJackson25 min
Jun 9, 11:13 AM CDTSevere Thunderstorm WarningEAXHenry32 min
Jun 9, 11:43 AM CDTSevere Thunderstorm WarningEAXHenry32 min
Jun 9, 11:53 AM CDTSevere Thunderstorm WarningEAXPlatte37 min
Jun 9, 12:01 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte29 min
Jun 9, 12:21 PM CDTSevere Thunderstorm WarningEAXClay, Jackson24 min
Jun 9, 12:28 PM CDTSevere Thunderstorm WarningEAXCass, Jackson32 min
Jun 9, 12:38 PM CDTAreal Flood AdvisoryEAXCass, Clay, Jackson, Platte6 hr
Jun 9, 12:43 PM CDTSevere Thunderstorm WarningEAXJackson32 min
Jun 9, 12:46 PM CDTSevere Thunderstorm WarningEAXClay, Platte19 min
Jun 9, 12:50 PM CDTSevere Thunderstorm WarningEAXJackson25 min
Jun 9, 12:59 PM CDTSevere Thunderstorm WarningEAXCass, Jackson31 min
Jun 9, 1:08 PM CDTSevere Thunderstorm WarningEAXBates, Cass22 min
Jun 9, 1:09 PM CDTSpecial Weather StatementEAXJackson36 min
Jun 9, 1:27 PM CDTSevere Thunderstorm WarningEAXCass, Henry, Jackson, Johnson33 min
Jun 9, 1:50 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson25 min
Jun 9, 1:52 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson23 min
Jun 9, 2:04 PM CDTAreal Flood AdvisoryEAXCass, Johnson6 hr
Jun 9, 2:17 PM CDTSpecial Weather StatementEAXHenry, Johnson, Pettis28 min
Jun 9, 2:30 PM CDTSevere Thunderstorm WarningEAXHenry30 min
Jun 9, 2:40 PM CDTSevere Thunderstorm WarningEAXPettis35 min
Jun 9, 2:47 PM CDTAreal Flood AdvisoryEAXHenry3 hr
Jun 9, 3:56 PM CDTRiver Flood WarningEAXCarroll, Chariton18 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.